Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Sep 9, 2011, 11:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2011, 11:21 PM MST (06:21 UTC)
- Expired
- Sep 10, 2011, 12:00 AM MST
- In force
- 39 min
- Issued by
- NWS Phoenix, AZ
The radar
The Yuma radar (KYUX), 140 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WWUS85 KPSR 100621 SPSPSR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1121 PM MST FRI SEP 9 2011 CAZ032-100700- RIVERSIDE CA- 1121 PM MST FRI SEP 9 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL MIDNIGHT MST AT 1118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES WEST OF NICHOLLS WARM SPRINGS...NEAR FORD DRY LAKE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... INTERSTATE 10 WEST OF NICHOLLS WARM SPRINGS. BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3384 11509 3373 11482 3353 11498 3361 11518 TIME...MOT...LOC 0619Z 206DEG 2KT 3365 11503 $$ WOODALL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 9, 8:30 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 9, 8:30 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 830 PM MST FRI SEP 9 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL BRING AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH SUNDAY AFTERNOON. VERY STRONG WINDS...HAIL...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT FORM...ESPECIALLY SATURDAY AFTERNOON AND EVENING. A GRADUAL DRYING TREND WILL BEGIN EARLY NEXT WEEK WITH DECREASING CHANCES OF SHOWERS THROUGH THE UPCOMING WEEK. && .DISCUSSION... WESTERLY JET STREAM WINDS CONTINUED TO BECOME RELATIVELY STRONG AND DYNAMICAL OVER SOUTHERN AND CENTRAL AZ...EMANATING OUT OF A DEVELOPING LOW PRESSURE SYSTEM OVER CENTRAL CA. AS A RESULT... BACKING LOW LEVEL WINDS FROM MEXICO CONTINUED TO ADVECT MONSOON MOISTURE INTO SOUTHERN AZ...WITH INCREASED INSTABILITY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL AZ...INCLUDING PHOENIX... INTO THE LATE NIGHT HOURS. A SHOWERS COULD CONTINUE IN SOUTH CENTRAL AZ VICINITY PHOENIX INTO SATURDAY MORNING. FOR SATURDAY... THE CALIFORNIA LOW PRESSURE SYSTEM WILL DEVELOP INTO A VERY ORGANIZED CUTOFF NEAR LOS ANGELES BY SATURDAY EVENING. UPPER LEVEL WINDS BECOME SOUTHWESTERLY AND STRONGER...WITH SOME DYNAMICS TO CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. FOR NOW...FORECAST LOOK ON TRACK. NO UPDATES PLANNED. PREVIOUS DISCUSSION BELOW STILL APPLIES. PREVIOUS DISCUSSION... EVERYTHING THAT WE HAVE HIGHLIGHTED OVER THE LAST SEVERAL DAYS IS FINALLY PLAYING OUT AS THE UPPER LEVEL LOW SLOWLY RETROGRADES TO THE SOUTHWEST AND MOVES CLOSE TO OUR AREA FOR THE WEEKEND. MOISTURE CONTINUES TO INCREASE OVER OUR FORECAST AREA...MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY STRETCHING INTO SOUTHEAST ARIZONA...AND PRECIPITABLE WATER CONTINUES TO CLIMB. THERE IS GOOD DYNAMIC SUPPORT AND COLDER TEMPERATURES IN THE MID/UPPER LEVELS OF THE ATMOSPHERE... AND THIS WILL HELP PROMOTE SHOWER AND THUNDERSTORM ACTIVITY FRIDAY EVENING...AND OVERNIGHT INTO SATURDAY MORNING. STORMS ACROSS THE AREA WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...AREAS OF BLOWING DUST AND BRIEF HEAVY RAINFALL. AS WE GO INTO THE OVERNIGHT HOURS...THE ATMOSPHERE TAKES ON MORE MOISTURE...SO THE BIGGER THREAT WILL BE FROM STORMS PRODUCING HEAVIER RAINFALL AMOUNTS...ESPECIALLY OVER HIGHER TERRAIN AREAS...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING...AND SUDDEN/INCREASED FLOWS IN NORMALLY DRY WASHES. THE UPPER LOW WILL MOVE OVER SOUTHERN CALIFORNIA ON SATURDAY...AND EVEN THOUGH SOME DRIER AIR THAT FILTERS IN FROM THE SOUTHWEST... THERE ARE BETTER CHANCES OF ORGANIZED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...AND THE SEVERE POTENTIAL IS GREATER GIVEN THE BETTER SHEAR/WIND FIELDS AND CONTINUED INSTABILITY. THE STORM ENVIRONMENT WILL SUPPORT THE THE POTENTIAL FOR STRONGER DAMAGING THUNDERSTORM OUTFLOW WINDS AND INCREASED HAIL SIZE/UP TO ONE INCH. THE UPPER LOW WILL WEAKEN ON SUNDAY AND A GRADUAL DRYING TREND WILL COMMENCE. PW\S DROP TO AROUND AN INCH SUNDAY AFTERNOON AND WHILE AFTERNOON THUNDERSTORMS ARE STILL POSSIBLE...IT WOULD APPEAR THE MAJORITY WILL BE FOCUSED IN THE USUAL UPSLOPE AREAS EAST OF PHOENIX. LESS COVERAGE EXPECTED THAN ON SATURDAY AND LESS ORGANIZATION GIVEN INCREASINGLY UNFAVORABLE WIND FIELDS AND UPPER SUPPORT BUT NONETHELESS STILL A BETTER-THAN-AVERAGE CHANCE OF RAIN. LOW GRADE CHANCE POPS ACROSS MOST OF THE LOWER DESERTS WITH SLIGHTLY LESSER VALUES WEST OF PHOENIX. EVENTUALLY THE LOW...IN A MUCH WEAKENED STATE...WILL MOVE THROUGH THE AREA SOMETIME EARLY NEXT WEEK /MORE THAN LIKELY ON TUESDAY/ AND I HELD ONTO A MENTION OF AFTERNOON THUNDERSTORMS UNTIL THEN. MUCH DRIER AIR AND A RETURN TO QUIET WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY AS QUASI-ZONAL FLOW SETS UP ACROSS THE DESERT SOUTHWEST. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... THROUGH 11Z SAT...SCT CLOUDS NEAR 8 THSD MSL...BKN CLOUDS ABOVE 14 THSD MSL. ISOLATED THUNDERSTORMS WITH GUSTS TO 30 KTS POSSIBLE. BETWEEN 11Z SAT AND 17Z SAT...LIGHT WINDS SCT TO BKN CLOUDS AOA 12 THSD MSL. BETWEEN 17Z SAT AND 02Z SAT...SCT-BKN CLDS AOA 10 THSD MSL. A CHANCE OF THUNDERSTORMS. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH.... THROUGH AT LEAST 19Z SAT...CLEAR SKIES AND LIGHT WIND UNDER 10 KNOTS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... AN UPPER LEVEL TROUGH WILL REMAIN POSITIONED OVER THE SOUTHWEST STATES THROUGH MOST OF THE WEEK. THIS WILL KEEP A LINGERING THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE LOWER DESERTS OF EAST-CENTRAL ARIZONA. BETTER CHANCES WILL EXIST OVER THE HIGHER TERRAIN. DESPITE THE STORM ACTIVITY...AFTERNOON HUMIDITY EACH DAY WILL DROP TO NEAR 15 PERCENT. MODERATE RECOVERY WILL OCCUR OVERNIGHT. WINDS WILL REMAIN GENERALLY LIGHT DURING THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/MEYERS/LEINS AVIATION...VASQUEZ FIRE WEATHER...AJ
Hazardous weather outlook, Sep 9, 5:12 AM MST, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 512 AM MST FRI SEP 9 2011 AZZ022-023-027-028-101400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 512 AM MST FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SATURDAY NIGHT. AZZ020-021-025-026-CAZ031>033-101400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 512 AM MST FRI SEP 9 2011 /512 AM PDT FRI SEP 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...MAINLY ACROSS SOUTHWEST ARIZONA. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ024-101400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 512 AM MST FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...PERIODS OF HEAVY RAIN AND FLASH FLOODING...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CAZ030-101400- JOSHUA TREE NATIONAL PARK- 512 AM PDT FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 9, 6:38 PM MST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 638 PM MST FRI SEP 9 2011 AZZ020-021-026-100230- LA PAZ AZ-YUMA AZ- 638 PM MST FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 730 PM MST AT 636 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES EAST OF CIBOLA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HIGHWAY 95 SOUTH OF QUARTZSITE... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3350 11421 3321 11415 3312 11448 3339 11459 TIME...MOT...LOC 0138Z 243DEG 15KT 3332 11438 WOODALL
Special weather statement, Sep 9, 7:03 PM MST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
703 PM MST FRI SEP 9 2011
AZZ027-028-100300-
PINAL AZ-MARICOPA AZ-
703 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 800 PM MST
AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARICOPA... OR 15 MILES
WEST OF CASA GRANDE. STORM MOVEMENT WAS TO THE EAST AT 15 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANFIELD...AND NEARBY COMMUNITIES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3295 11233 3309 11189 3278 11169 3276 11178
3279 11178 3279 11187 3276 11188 3276 11204
3273 11204 3272 11206 3272 11214 3268 11215
3268 11219 3265 11221
TIME...MOT...LOC 0201Z 180DEG 0KT 3287 11204
HVSpecial weather statement, Sep 9, 7:51 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 751 PM MST FRI SEP 9 2011 AZZ022-026-027-100330- YUMA AZ-MARICOPA AZ- 751 PM MST FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 830 PM MST AT 750 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SUNDAD...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUNDAD... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3342 11311 3310 11299 3300 11340 3331 11360 TIME...MOT...LOC 0251Z 245DEG 11KT 3312 11335 WOODALL
Local storm report, Sep 9, 8:10 PM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
810 PM MST FRI SEP 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG MARICOPA 33.06N 112.05W
09/09/2011 PINAL AZ LAW ENFORCEMENT
DOWNED POWER LINES
&&
JSAWTELLESpecial weather statement, Sep 9, 8:13 PM MST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST FRI SEP 9 2011
AZZ022>024-027-028-100400-
PINAL AZ-MARICOPA AZ-
813 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 900 PM MST
AT 812 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CHANDLER...MOVING NORTHEAST AT 15 MPH.
OTHER STRONG STORMS WERE NEAR OLBERG...AND JUST WEST OF LUKE AIR
FORCE BASE.
IN ADDITION...GUSTY WINDS OF 30 TO 40 MPH WILL MOVE THROUGH THE
VALLEY FROM THE SOUTHWEST. THE WINDS MAY GENERATE AREAS OF BLOWING
DUST AS WELL.
LOCATIONS IMPACTED INCLUDE...
CHANDLER HEIGHTS AND ARIZONA STATE UNIVERSITY...
GILBERT...
QUEEN CREEK...
PHOENIX MESA GATEWAY AIRPORT...
MESA...
EAST MESA...
APACHE JUNCTION...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3382 11235 3388 11165 3350 11130 3312 11140
3293 11180 3344 11260
TIME...MOT...LOC 0310Z 227DEG 15KT 3328 11183
WOODALLSpecial weather statement, Sep 9, 11:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1121 PM MST FRI SEP 9 2011 CAZ032-100700- RIVERSIDE CA- 1121 PM MST FRI SEP 9 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL MIDNIGHT MST AT 1118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES WEST OF NICHOLLS WARM SPRINGS...NEAR FORD DRY LAKE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... INTERSTATE 10 WEST OF NICHOLLS WARM SPRINGS. BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3384 11509 3373 11482 3353 11498 3361 11518 TIME...MOT...LOC 0619Z 206DEG 2KT 3365 11503 WOODALL
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:03 PM MST | Special Weather Statement | PSR | Pinal | 42 min |
| Sep 9, 5:08 PM MST | Special Weather Statement | PSR | Yuma | 52 min |
| Sep 9, 5:47 PM MST | Special Weather Statement | PSR | Yuma | 43 min |
| Sep 9, 5:59 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Sep 9, 6:22 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 113 min |
| Sep 9, 6:38 PM MST | Special Weather Statement | PSR | 52 min | |
| Sep 9, 7:03 PM MST | Special Weather Statement | PSR | 57 min | |
| Sep 9, 7:09 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 36 min |
| Sep 9, 7:21 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 114 min |
| Sep 9, 7:47 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 28 min |
| Sep 9, 7:51 PM MST | Special Weather Statement | PSR | 39 min | |
| Sep 9, 8:13 PM MST | Special Weather Statement | PSR | Maricopa | 47 min |
| Sep 9, 8:24 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 2 hr |
| Sep 9, 9:16 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 119 min |
| Sep 9, 10:37 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Sep 10, 4:57 PM MST | Special Weather Statement | PSR | Pinal | 48 min |
| Sep 10, 4:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 31 min |
| Sep 10, 12:58 AM MST | Special Weather Statement | PSR | Riverside | 47 min |
| Sep 10, 1:58 AM MST | Areal Flood Advisory | PSR | Imperial | 2 hr |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.